Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Louisville, KY

April 17, 2013Hart County, Larue County, Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 17, 2013, 12:37 PM CDT for Hart County, Larue County, Kentucky. It was in force for 113 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 12:37 PM CDT (17:37 UTC)
Expired
Apr 17, 2013, 2:30 PM CDT
In force
113 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Hart County, KY, Larue County, KY

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 1:35 PM CDTFLASH FLOOD4 Nw Magnolia, KYWATER FLOWING OVER CRUSE ROAD... 1 MILE NORTH OF MAXINE.
Apr 17, 1:40 PM CDTFLASH FLOOD2 Nw Magnolia, KYWATER FLOWING OVER PARKER GROVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WGUS53 KLMK 171737
FFWLMK
KYC099-123-171930-
/O.NEW.KLMK.FF.W.0002.130417T1737Z-130417T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 PM EDT/230 PM CDT/

* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM THUNDERSTORMS NEAR AND AROUND MAGNOLIA
  OR 48 MILES NORTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED WILL INCLUDE...
  MAGNOLIA...MOUNT SHERMAN...AND HAMMONVILLE

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  THE SOUTH FORK OF NOLIN RIVER OVERFLOWS ONTO THE INTERSECTION OF
  HALL AND BROOKS STREET.

RAINFALL AMOUNTS OF 1 TO 3 INCHES MAY HAVE OCCURRED IN THE LAST HOUR 
WITH THESE NEARLY STATIONARY THUNDERSTORMS. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA...WHICH MAY 
CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3734 8587 3749 8586 3752 8571 3744 8566
      3743 8567 3742 8565 3741 8565

$$

TWF
2 follow-up statements
370 
WGUS73 KLMK 171839
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT WED APR 17 2013

KYC099-123-171930-
/O.CON.KLMK.FF.W.0002.000000T0000Z-130417T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARUE KY-HART KY-
239 PM EDT WED APR 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT/230 PM
CDT/ FOR NORTHEASTERN HART AND SOUTHERN LARUE COUNTIES...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
PARTS OF THE WARNED AREA. THE STRONGEST STORM WAS LOCATED NEAR 
MAXINE...OR 49 MILES NORTHEAST OF BOWLING GREEN...MOVING NORTHEAST 
AT 10 MPH.

THE PUBLIC REPORTED FLOWING WATER OVER CRUSE ROAD...ONE MILE NORTH 
OF MAXINE IN SOUTHERN LARUE COUNTY.

SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE TO 
AFFECT PARTS OF THE WARNED AREA THROUGH 330 PM EDT (220 PM CDT). 
SOME AREAS THAT MAY BE AFFECTED ARE MAXINE...MAGNOLIA...TALLEY AND 
HAMMONVILLE...AND MOUNT SHERMAN BY 305 PM EDT.

FLASH FLOOD PRONE AREA IN THIS WARNING...
THE SOUTH FORK OF NOLIN RIVER OVERFLOWS ONTO THE INTERSECTION OF   
HALL AND BROOKS STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3734 8587 3749 8586 3752 8571 3744 8566
      3743 8567 3742 8565 3741 8565

$$

TWF
660 
WGUS73 KLMK 171933
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED APR 17 2013

KYC099-123-171940-
/O.EXP.KLMK.FF.W.0002.000000T0000Z-130417T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARUE KY-HART KY-
333 PM EDT WED APR 17 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN HART AND
SOUTHERN LARUE COUNTIES...

THUNDERSTORMS HAVE MOVED OUT OF THE WARNED COUNTIES WITH ONLY SOME 
LIGHT RAIN REMAINING AT TIMES. 

EARLIER THUNDERSTORMS PRODUCED SOME FLOODING ON A FEW ROADS. THE 
FLOODING WILL SUBSIDE NOW THAT THE RAIN HAS DIMINISHED SIGNIFICANTLY.

LAT...LON 3734 8587 3749 8586 3752 8571 3744 8566
      3743 8567 3742 8565 3741 8565

$$

TWF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:13 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 17, 12:13 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EDT WED APR 17 2013

...Updated Aviation Discussion...

.Forecast Update...
Issued at 112 PM EDT Wed Apr 17 2013

Scattered thunderstorms have erupted in unstable airmass south of
the boundary that is draped from SW Indiana to the Lake Cumberland
region. This environment is characterized by 2000-3000 J/KG of
surface based CAPE and deep layer shear around 25-30 knots. Storms
should be mainly pulse in nature, however enough shear exists for a
few multicell clusters, especially where storms organize along
boundaries.

Looking at an area of focus in the Lake Cumberland
region where old convective outflow is merging with cu field and
instability axis. This area of focus extends NW to SW Indiana and
southward.

&&

.Short Term (Now - Thursday)...
Issued at 310 AM EDT Wed Apr 17 2013

Some isentropic lift is noted on the 300K theta surface, which
combined with a shortwave trough moving across southern Illinois
this hour, an old outflow boundary from last night's storms, and
moisture pooling across a stationary boundary to our north is
allowing for scattered thunderstorms to develop early this morning.
As can be expected with so many variables in play, the models, even
higher res ones, are not handling the current situation well. Thus
have to base the forecast on how these features are expected to move
through the day today. We should get on the subsidence side of that
shortwave trough later this morning, bringing at least a brief
period without storms, though those models seem to be ignoring this.
The focus for the isentropic lift looks to shift farther north today
as the stationary front over the Ohio River becomes a warm front and
starts lifting northward.

As for upper level energy, another disturbance moving in from the
southwest should help to focus storms along the slow-moving front
later this afternoon. With all of this in mind, have scattered
storms in for the early morning hours roughly across the northern
two-thirds of the forecast area, then tapering down to only
scattered across mostly my southern Indiana zones. Later in the
afternoon have a brief enhancement with daytime heating, but only
over the northern third of the region. This activity should die out
with loss of heating as the warm front gets farther away from our
region. Wind fields do not look overly impressive with today, but we
may still some wet microbursts out of the stronger storms this
afternoon.

Thursday looks mostly to be dry but windy and warm. Forecast grids
go up to 20 knots on average in the afternoon as a deepening low
pressure system moves northeast across the Midwest. A Wind Advisory
may be required should we be able to mix down some of the stronger
gusts indicated by forecast soundings. Cloud cover ahead of the
front may inhibit heating somewhat, but these gusts from the south
still should help us get up into the 80s areawide.

.Long Term (Thursday Night through Tuesday)...
Issued at 320 AM EDT Wed Apr 17 2013

...Strong to Possibly Severe Thunderstorms Expected Thursday Night...

A deep low pressure system and potent cold front will approach the
lower Ohio Valley late in the day Thursday. The surface low will
track northeastward from eastern Kansas to the Great Lakes by late
Thursday evening. The associated cold front will plow through the
forecast area from west to east Thursday night. It certainly appears
the convection will grow upscale into a QLCS, which will be the main
event for us. The wind shear values are quite impressive. The NAM is
showing 55+ knots at 925 hPa while the GFS is even stronger with 65+
knot winds and the 0-6 km bulk shear values range between 60 and 90
knots. The huge question mark remains the overall amount of
instability. The storms passing through the area overnight adds some
degree of reduced instability, which is evident in the low-level
lapse rates. Soundings also indicate mid-level lapse rates are not
too impressive. If any of the stronger winds at 925 hPa could reach
the surface, then damaging winds will be the primary threat. At this
time, believe the QLCS will approach our area in a strong yet
weakening state. The best chance of severe winds would be roughly
along and west of the I-65 corridor, with a continued weakening
trend as it pushes east. However, if a significant cold pool can be
maintained, then a severe threat will continue into the Bluegrass
region. Stay up-to-date with the latest forecasts, as a lot of
the critical severe weather parameters can change within the next
day or so. The one thing that does appear certain will be heavy
rain. With the forward progression of the line, do not anticipate
major flooding issues, but ponding of water in low-lying areas and
normally flood-prone locations seems likely. The convection will
depart the area during the first half of the day Friday.

Temperatures Thursday night will remain elevated ahead of the front,
but will drop from west to east as the front moves through. The
warmest temperatures Friday will occur early in the day, with temps
holding steady in the upper 40s and lower 50s or slowly dropping
through the afternoon. Low clouds will linger behind the front and
should last through at least some of the overnight hours. Winds will
be breezy to locally windy Thursday night and Friday, with speeds
decreasing Friday night. Winds appear to remain in the 3-8 mph range
Friday night. Temperatures Friday night will drop into the middle
30s, but believe the aforementioned clouds and winds will reduce
optimal radiational cooling conditions for frost generation.

Expect a dry Saturday through Monday, although the GFS tries to
develop afternoon convection across the Ohio Valley. Believe
moisture return will be quite limited for our area, so will keep it
dry. As for temperatures, only expect low to mid 50s for highs
Saturday, with temps moderating to the mid and upper 60s for Monday.
Overnight lows will be chilly once again Sunday morning, with mid
and upper 30s anticipated. Winds will be lighter, but there are
indications more mid- and upper-level clouds may be present. So, not
expected patchy frost this night either, but will continue to
monitor.

Our next frontal boundary will approach the Ohio Valley Tuesday, as
low pressure passes by to our north once again. By the afternoon
hours we could have enough moisture and instability to spark a few
storms across mainly our western CWA. The front will then move
across the forecast area Tuesday night and early Wednesday. At this
time, this system does not appear to be anywhere near as strong as
the Thursday night system. Temperatures should be able to reach the
upper 60s and perhaps lower 70s Tuesday afternoon after starting out
in the upper 40s and lower 50s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1241 PM EDT Wed Apr 17 2013

A moist and unstable environment is pooling south of a boundary
stretching from SW Indiana to the Lake Cumberland region. Expect
scattered to numerous showers and storms to develop along this
boundary over the next hour or two, with some strong storms
possible. Will include mention of VCTS at all TAF sites, with
potential for low MVFR conditions in thunderstorms at BWG/SDF late
this afternoon and this evening. Expect steady southerly or
southeasterly winds today, outside of any thunderstorm.

Otherwise, expect storm coverage to die down with the loss of
daytime heating this evening with VFR and steady south winds through
the night. Winds will really be gusty on Thursday afternoon as the
next storm system approaches. Look for south winds between 15 and
25, gusting up around 35 mph at times.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS
Short Term.......RJS
Long Term........MJP
Aviation.........BJS
Hazardous weather outlook, Apr 17, 10:30 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT WED APR 17 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-181530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1130 AM EDT WED APR 17 2013 /1030 AM CDT WED APR 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AS A STATIONARY FRONT
OVER THE OHIO RIVER STARTS TO LIFT NORTHWARD. THE MAIN THREATS
FROM TODAY'S STORMS WILL BE ISOLATED INSTANCES OF LARGE HAIL AND
GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO
MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY
BOWING SEGMENTS THAT DEVELOP. CURRENTLY THE BEST LOCATIONS FOR
SEVERE WEATHER WILL BE ALONG AND WEST OF INTERSTATE 65. HEAVY
RAINFALL LEADING TO PONDING OF WATER IN LOW-LYING AREAS AND
NORMALLY FLOOD-PRONE LOCATIONS WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE
TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH
FRIDAY.

BJS/MJP

In the hours before

Local storm report, Apr 17, 11:12 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 NNE BEREA             37.60N  84.28W
04/17/2013                   MADISON            KY   EMERGENCY MNGR

            HIGH WATER ON HIGHWAY 25 RICHMOND ROAD. PORTION OF ROAD
            REPORTEDLY CLOSED.

&&

EVENT NUMBER LMK1300186

LG
Special weather statement, Apr 17, 11:58 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM CDT WED APR 17 2013

KYZ077-081-171730-
ADAIR KY-CUMBERLAND KY-
1158 AM CDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING NORTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BAKERTON...
  CLAYWELL...
  AMANDAVILLE...
  INROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3679 8544 3686 8548 3698 8527 3692 8524
      3690 8528 3688 8525 3686 8524 3685 8522
      3684 8522 3683 8523
TIME...MOT...LOC 1658Z 243DEG 16KT 3685 8538

SCHOETTMER
Special weather statement, Apr 17, 12:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 PM CDT WED APR 17 2013

KYZ053-063-171730-
HART KY-LARUE KY-
1202 PM CDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF HODGENVILLE...AND MOVING EAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAGNOLIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3745 8586 3751 8570 3741 8565 3740 8565
      3736 8582
TIME...MOT...LOC 1702Z 251DEG 3KT 3743 8576

SCHOETTMER
Local storm report, Apr 17, 12:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             1 S MAGNOLIA            37.43N  85.75W
04/17/2013  E0.88 INCH       LARUE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300187

MRC
Local storm report, Apr 17, 12:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             1 S MAGNOLIA            37.44N  85.75W
04/17/2013  M0.88 INCH       LARUE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300188

MRC
Local storm report, Apr 17, 12:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             MAGNOLIA                37.46N  85.75W
04/17/2013  M0.88 INCH       LARUE              KY   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL FELL FOR ABOUT 13 MINUTES...
            STARTING AT 115 PM.

&&

EVENT NUMBER LMK1300189

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:18 PM CDTSpecial Weather StatementLMKHarrison, Nicholas32 min
Apr 16, 7:28 PM CDTSevere Thunderstorm WarningLMKJefferson32 min
Apr 16, 7:55 PM CDTSevere Thunderstorm WarningLMKJefferson20 min
Apr 16, 8:12 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Jefferson, Nelson, Shelby, Spencer43 min
Apr 16, 8:49 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Shelby, Spencer, Woodford46 min
Apr 16, 9:23 PM CDTSpecial Weather StatementLMKMercer, Washington27 min
Apr 16, 9:34 PM CDTSpecial Weather StatementLMKFayette, Jessamine, Woodford31 min
Apr 16, 9:50 PM CDTSpecial Weather StatementLMKMercer30 min
Apr 16, 10:05 PM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Madison45 min
Apr 17, 1:37 AM CDTSpecial Weather StatementLMKLincoln28 min
Apr 17, 6:18 AM CDTSpecial Weather StatementLMKBourbon, Clark32 min
Apr 17, 6:53 AM CDTSpecial Weather StatementLMKClark, Jessamine32 min
Apr 17, 7:24 AM CDTAreal Flood AdvisoryLMKMadison3 hr
Apr 17, 8:47 AM CDTFlash Flood WarningLMKMadison3 hr
Apr 17, 11:58 AM CDTSpecial Weather StatementLMKCumberland32 min
Apr 17, 12:02 PM CDTSpecial Weather StatementLMKLarue28 min
Apr 17, 12:12 PM CDTSevere Thunderstorm WarningLMKHart, Larue28 min
Apr 17, 12:56 PM CDTSpecial Weather StatementLMKCumberland29 min
Apr 17, 2:44 PM CDTSpecial Weather StatementLMKMeade31 min
Apr 17, 3:10 PM CDTSevere Thunderstorm WarningLMKMeade30 min
Apr 17, 3:39 PM CDTSpecial Weather StatementLMKMeade46 min
Apr 17, 3:49 PM CDTSevere Thunderstorm WarningLMKBreckinridge31 min
Apr 17, 4:13 PM CDTSevere Thunderstorm WarningLMKMeade32 min
Apr 17, 4:42 PM CDTSpecial Weather StatementLMKMeade28 min
Apr 17, 4:56 PM CDTSevere Thunderstorm WarningLMKMeade29 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.